Alert archive / Alabama / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 338, NWS Mobile, AL

October 27, 1995Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Oct 27, 1995, 4:01 PM CDT for Wilcox County, Alabama. It was in force for 59 min.

The area

The counties it named.

The facts

Issued
Oct 27, 1995, 4:01 PM CDT (21:01 UTC)
Expired
Oct 27, 1995, 5:00 PM CDT
In force
59 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Wilcox County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 1995-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 1995-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 272104 RRA
SVRMOB
ALC131-272200-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
401 PM CDT FRI OCT 27 1995
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  500 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH ALABAMA
 
   ...WILCOX COUNTY
 
AT 400 PM...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM NEAR
BEATRICE. RADAR INDICATED THAT DAMAGING HAIL WAS OCCURRING IN THE
VICINITY OF THIS STORM.  THIS STORM WILL MOVE EAST AND BE IN THE VICINIT
OPINE APPLE AND OAK HILL BY 500 PM.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 2:33 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Oct 27, 2:33 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR FIRST PD TMPS
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT FRI OCT 27 1995

WILL NOT DEVIATE MUCH FROM PRVS DSCSSN AS WX SCENARIO FCST IS NOW
UNFOLDING OVR FA. MODELS INDICATING MAJOR ACTION WILL OCCUR IN THE
LATE AFTERNOON...EARLY EVENING AS STGST FORCING AND UPPER LVL SUPPORT
OCCURRING AROUND 00Z...ALSO LOLVL MOIST AND DRY AIR INTRUSION ABOVE
70H WILL INTRODUCE A MORE UNSTABLE ENVIRONMENT AT THIS TIME. SOME
STG/ISLTD SVR DEVELOPING IN FL AND AL AS WELL AND THIS IS REFLECTED
IN THE ONGOING FCST AND WILL CONTINUE THE TREND INTO THE EVENING.
TIME SXN OVR MOB REVEALS A SHARP GRADIENT OF MOISTURE AND DRY AIR
ASSOCIATED WITH FRONTAL PASSAGE AROUND 06Z SAT ALONG WITH ISENTROPIC
DESCENT ON THE I296-I304 LVLS AND WILL WORD FCST TO REFLECT IMPROVING
AND COOLING WX CONDITIONS AT THIS TIME AND BEYOND...BUT FOR THE
IMMEDIATE FUTURE... ALL HANDS ON DECK. A LOOK AT GUIDANCE WILL LWR MINS
A BIT TO ACCOUNT FOR FROPA THIS EVENING OTHERWISE NUMBERS LOOK OK.
(1) 57/76/46/72 45 7100  (2) 58/74/49/73 47 6100    GJM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 2:06 PM CDTSevere Thunderstorm WarningMOBWashington69 min
Oct 27, 2:16 PM CDTSevere Thunderstorm WarningMOBClarke59 min
Oct 27, 2:43 PM CDTSevere Thunderstorm WarningMOBWilcox62 min
Oct 27, 3:34 PM CDTSevere Thunderstorm WarningMOBMonroe56 min
Oct 27, 4:32 PM CDTSevere Thunderstorm WarningMOBBaldwin42 min
Oct 27, 4:42 PM CDTSevere Thunderstorm WarningMOBClarke63 min
Oct 27, 4:49 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe56 min
Oct 27, 4:49 PM CDTSevere Thunderstorm WarningMOBEscambia25 min
Oct 27, 4:51 PM CDTSevere Thunderstorm WarningMOBMonroe, Wilcox69 min
Oct 27, 5:06 PM CDTSevere Thunderstorm WarningMOBChoctaw69 min
Oct 27, 6:08 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw67 min
Oct 27, 6:19 PM CDTTornado WarningMOBWashington56 min

Nearby

Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.